I have a 10 yr old ISH mare who is extremely hormonal - she is grouchy and moody with other horses. I had her injected in April with 500mg of a sythetic progesturone which didn't work, so vet injected another 250mg in July. This did the trick and she has been blissfully loving and happy all summer. I was told it only lasts 6 mths and i think it has worn off as she is squealing and kicking out at other horses and is very sensitive to touch and handle. I gave her a week off while she was tense and this seems to have made things worse. She has now developed mastitis in her left udder and I had the vet to her over the weekend as it was so painful she was cantering on three legs!!! She has been producing milk all summer (only in her left udder)and unless you strip some milk out her udder starts to swell up. What can I do? Is this a normal side effect of progesturone? Is there something underlying I could be missing? Read something on the internet about udder tumours causing hormonal imbalances and mastitis. Any ideas?
Please note that opinions, product information, advice or suggestions posted on this bulletin board are not necessarily those of the management at Equine-Reproduction.com nor does the maintenance of the post position indicate an implicit or any endorsement of that information, opinion or product.
Further, although we have the greatest respect for the posters offering assistance here, you are advised to seek a consultation with your veterinarian prior to using information obtained from this board if it is of a veterinary nature.Proud to be sponsored and supported by: